Skip to main content
Article
Linear Conditional Expectation for Discretized Distributions
Journal of Applied Statistics
  • Thaddeus Tarpey, Wright State University - Main Campus
  • Richard D. Sanders
Document Type
Article
Publication Date
1-1-2004
Abstract
Many statistical methods for continuous distributions assume a linear conditional expectation. Components of multivariate distributions are often measured on a discrete ordinal scale based on a discretization of an underlying continuous latent variable. The results in this paper show that common examples of discretized bivariate and trivariate distributions will have a linear conditional expectation. Examples and simulations are provided to illustrate the results.
DOI
10.1080/0266476042000184064
Citation Information
Thaddeus Tarpey and Richard D. Sanders. "Linear Conditional Expectation for Discretized Distributions" Journal of Applied Statistics Vol. 31 Iss. 3 (2004) p. 361 - 372 ISSN: 0266-4763
Available at: http://works.bepress.com/thaddeus_tarpey/18/